International Journal of Mathematics and Mathematical Sciences
Volume 19 (1996), Issue 2, Pages 351-362

On oblique waves forcing by a porous cylindrical wall

M. S. Faltas

Department of Mathematics, University of Bahrain, Bahrain

Received 24 February 1994; Revised 21 October 1994

Copyright © 1996 M. S. Faltas. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The problem of oblique cylindrical linearized wave motion is considered for a fluid of infinite depth or finite constant depth in the presence of an impermeable cylindrical wall and coaxial porous wall immersed vertically in the fluid. The motion is generated once by the oscillations, which are periodic in time and in θ-direction, of the impermeable wall and next by the porous wall. The velocity potentials have been found in closed forms in the different regions of the fluid and then calculating the hydrodynamic pressure distribution on the porous wall and the profile of the free surface. The scattering problem of oblique waves is then considered. A wave trapping phenomenon is investigated. Numerical results are given to the case of radial incident waves and the case when the angle of incident waves is 30° to the radial direction.